Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 193, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 7, 2006, 4:10 PM CDT for Beltrami County, Marshall County, Minnesota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2006, 4:10 PM CDT (21:10 UTC)
- Expired
- Sep 7, 2006, 5:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Beltrami County, MN, Marshall County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 144 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:53 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 7, 1:53 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 153 PM CDT THU SEP 7 2006 .SHORT TERM (THRU SUN)...THE FIRST TRUE CANADIAN COLD FRONT OF THE SEASON IS ARRIVING AS ADVERTISED. THERE IS THE INITIAL WIND SHIFT ALONG THE INTERNATIONAL BORDER...FOLLOWED A COUPLE HOURS LATER BY LOW CLOUDS AND COLDER AIR. A LINE OF CUMULUS CLOUDS CURRENTLY FORMING ALONG THE INITIAL WIND SHIFT AS THE FRONT DROPS INTO NRN MN. WITH PLENTY OF SOLAR AHEAD OF THE FRONT...DIFFERENTIAL HEATING ALONG THE BOUNDARY WILL GENERATE THUNDERSTORMS. AN E-W LINE OF STORMS SHOULD FIRE FROM THE MN ARROWHEAD BACK TOWARD THE RED RIVER...WITH THE MAJORITY OF THE STORMS FURTHER EAST BECOMING MORE ISOLATED AS YOU HEAD WEST. THIS IS DUE TO THE UPPER LEVEL ENERGY DROPPING INTO THE ARROWHEAD HEADING TOWARD LAKE MICHIGAN. SMALL HAIL IS A DEFINITE POSSIBILITY WITH THE STEEP LAPSE RATES THROUGH THE EVENING HOURS. LOW CLOUDS AND GUSTY WINDS WILL BE PREVALENT OVERNIGHT WITH A FEW SHOWERS LINGERING IN WEST CENTRAL MN. LOW CONVECTIVE TEMPS WILL ALLOW FOR LITTLE SOLAR TOMORROW...AND WITH H85 TEMPS RANGING FROM -2C TO 3C...HIGHS WILL STRUGGLE THROUGH THE 50S. CLOUDS SHOULD CLEAR OUT FRI NITE ALLOWING TEMPS TO PLUMMET INTO THE 30S. HIGHS ON SAT MAY INCREASE SLIGHTLY OVER FRIDAYS READINGS AS THE HIGH IN ONTARIO MOVES EVER SO SLOWLY EAST. EVEN BY SUNDAY...TEMPS WILL RECOVER ONLY A FEW MORE DEGREES THANKS TO AN EASTERLY TRAJECTORY WHICH DOES NOT CLIMATOLOGICALLY FAVOR MUCH WARMING. .LONG TERM (MON THRU THURS)...KIND OF A MUDDLED PATTERN IN THE EXTENDED WITH NO MODEL HAVING THAT GREAT OF CONTINUITY. WESTERN RIDGE LOOKS TO BREAK DOWN WITH THE H5 FLOW TURNING MORE ZONAL OR EVEN SOUTHWEST. THIS WOULD FAVOR SFC HIGH PRESSURE OVER THE NORTHERN PLAINS AND A FRONTAL ZONE BACK CLOSER TO THE ROCKIES. THEREFORE WILL KEEP THE FORECAST PCPN FREE WITH TEMPS FAIRLY CLOSE TO NORMAL. && .AVIATION...CHALLENGES FOR THE AVIATION FORECAST ARE TIMING IN THE WIND SHIFT AND THEN LOWER CLOUDS. WIND SHIFT LOOKS TO OCCUR BY LATE AFTERNOON FOR KGFK/KBJI AND THEN A BIT LATER FOR KFAR. AT THIS POINT...WILL ESTIMATE LOWER CLOUDS WILL FILTER DOWN SEVERAL HOURS LATER THAN THE INITIAL WIND SHIFT. THERE IS A SLIGHT TSTM POTENTIAL NEAR KBJI...BUT NOT CONFIDENT ENOUGH TO ADD IN A TEMPO GROUP FOR NOW. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JCA/GODON
Hazardous weather outlook, Sep 7, 6:57 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 657 AM CDT THU SEP 7 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 657 AM CDT THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:55 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 35 min |
| Sep 7, 5:15 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 60 min |
| Sep 7, 6:15 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 29 min |
| Sep 7, 5:07 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Steele | 53 min |
| Sep 7, 5:34 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 56 min |
| Sep 7, 5:58 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 62 min |
| Sep 7, 5:59 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 61 min |
| Sep 7, 6:57 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 33 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.